Jump to content

Quint, off Pristiq


Quint

Recommended Posts

Hi. Well, the downside of Google is when you don't know the right thing to search for prior to discovering a problem. Hence the finding of this site after the fact.

 

I'm a 43 year old male. I have been taking 50mg of Pristiq for a couple of years and had come to a point where I wanted to get off of it. After conferring with my doctor, it was decided to go forward with a tapering plan.... the cutting pills version. After reading here, I have a much better understanding of why that should be avoided.

 

However, I've already 'done it'. I went through with half pills, then quarters. I always took my med at night. Which was probably a good reason why I hadn't experienced any of the up/down dosing some people have mentioned. The last quarter pill I took was Monday... 3 nights ago. Both yesterday and today have been met with a mild form of the motion dizziness. (when you move, you get a little disoriented)

 

So, with all of that, the question I'm pondering right now is what am I looking at. Days out, I'd have to say my symptoms are relatively minor. With what information is out there, I've not really seen mention of what to expect for after you're off aside from backing up dosages and going slower if you experience uncomfortable levels of withdraw. I had no issues going from a whole to a half pill. I had a day of minor motion dizziness when I dropped to a quarter. Does anyone know if there's some type of timetable relative to withdraw related symptoms? Should I be concerned about them ramping up in intensity? I had started up body-building routines about 6 weeks ago that have been showing good results. I had noticed that symptoms seem to diminish after those sessions. I had theorized this was due to endorphins and such.

 

Anyways, that's that. Glad to have found a place where we can compare notes.

Link to comment

Hi Quint. Very glad that you found this site when you did. You are experiencing withdrawal symptoms, as you are aware. Altostrata or other admin will advise on best step at this point.

 

I tapered off of Pristiq over 8 months by cutting pills as you did. I got thru the taper period ok, but was hit with protracted withdrawal. I didnt find this group early enough to reinstate. You've arrived here at a very good time. Stay tuned for more specific advice.

B

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
  • Administrator

Hi, Quint. I moved your first post here to start your Intro topic. The Introductions and Updates forum is a place where you can maintain your case history and track your progress.

 

Since you read the Tips for Tapering Pristiq topic, you know there are no good ways to taper Pristiq. Cutting up or crushing tablets are the only ways.

 

So you did as well as you could. The good news is many people do not require a very slow taper to go off antidepressants, and may experience only minor symptoms for a few weeks. You may be one of them.

 

How long did you take to reduce, at each stage? Did you feel any side effects when you changed dosage?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thanks Altostrata.

 

I Had been taking 50 mg for at least 2 years. I halved that dosage for 2 weeks. Then quartered for an additional 10 days. All doses were prior to bed time. >mornings didn't seem to go as smoothly<

 

Going down to half, I had only a very minor twinge of the motion/disorienting on the 2nd day.

 

About the same happened on the 2nd day of dropping down to the quarter dosage.

 

Then, when discontinuing, the 2nd day began noticeably stronger motion/disorientation. The symptoms have increased a bit on the 3rd day. To be a bit more descriptive here about the symptom, I'm experiencing what most likely falls under the dizziness category. If I look up and down, nothing. However, if I move left or right, I experience a sort of delayed reaction in the movement, which is a bit disorienting. While on full dosage, I had a sensitivity to motion. It was such that, when on a swing, if I turned my head left or right, I'd experience disorientation. This is a lot similar to that. Currently, I also have an almost auditory component to the disorientation, which really all makes me consider the equilibrium center of my ears=>brain. I don't have a hearing problem and haven't had an ear infection in 6-7 years.

 

At this point, I am still comfortable with moving forward. On the 1-10 scale, this is more of a 1 or 2, more of an annoyance. It is noticeable and annoying, but only when I move around. Were symptoms to escalate, would I be better off asking my doctor to put me on Prozac or one of the alternatives? At what point would going back on Pristiq not longer be useful/viable, considering I'm taking no medications at all?

Link to comment
  • Administrator

It's hard to say when the window for reinstatement would close. The sooner, the better -- which makes it a very difficult decision for people with mild symptoms.

 

It sounds like you have a very mild version of brain zaps, or its cousin. Have you tried fish oil http://survivingantidepressants.org/index.php?/topic/36-omega-3-fatty-acids-fish-oil/ ? A lot of people say that helps.

 

If your symptoms are worse next week, you might consider crushing tablets and using a digital scale to reinstate at a small dose, such as 5mg.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Hmm. That's interesting. I actually take fish oil along with a garlic-based antioxidant as well as a men's centrum daily.

I will need to make sure I take them every day. I have neglected keeping up with a regular regimen lately.

 

I will follow up next week with how things progress.

 

Thanks!

Link to comment
  • Administrator

The amounts of fish oil we recommend are pretty high -- 4-6 capsules a day.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Yes. I was just reading over the reference material. My tiny single pill a day wouldn't cut it even if I was diligent. Looks like I should have some shopping on the way home. I'm sending myself an email with the pertinent facts, too. I usually go to VitaCost.com for my supplements. The supplement I am currently taking lists 250 mg EPA/DHA. Yep. That's a wee bit shy of the 2-3K/day.

 

Thanks! I'm even more happy I posted now.

Link to comment
  • 2 weeks later...

Hi everyone. I just wanted to post a follow-up.

 

I am very happy to say that my symptoms have all but completely gone away. I am very relieved to have found this place as well as making the decision to finally 'get off' of Pristiq. I did not want to become a lifer and am now completely free of taking any meds.

 

Thank you, Altostrata. I really appreciate the obvious efforts, time and research put into this site and I hope everyone has equally beneficial results.

Link to comment
  • Administrator

Very happy to hear that, Quint.

 

I suggest you avoid psychiatric drugs in the future, you may not have as easy a time going off next time.

 

In about a month, if you're still feeling fine (and I hope that's the case), please come back and start a topic in our Recovery success stories forum.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy